1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Trazodone, losing time, and do i need to go to the hospital?

Discussion in 'Medications & Substances' started by Nessa7, Jun 1, 2018.

  1. Nessa7

    Nessa7 Well-Known Member Donated

    567
    1,343
    543
    I have been taking Trazodone for a few weeks. I slowly started to experience more and more cognitive problems. I would forget things that someone just told me. My brain didn't seem to be working as well as it usually does. I was having a hard time making it through a television program without losing track of the plot.

    Today, I completely forgot what I was doing for two separate hours of time. It seems to be getting worse. I will be seeing my psychiatrist on Monday. Do I really need to go to the hospital?
     
    blackemerald1 and Esterio like this.
  2. Register to participate in live chat, PTSD discussion and more.
  3. Friday

    Friday Raise Hell Moderator

    13,083
    43,192
    21,983
    I’d ring your doctors office, or failing their being available, the nurse-advice line at the hospital as an interim step.

    Personally, I can’t take trazodone as it causes full on flashbacks -that I have zero memory of, but apparently act out for hours, and only managed to avoid losing my job / being arrested/ sent to a mental ward by claiming I was attempting to win a bet- at worst, and dissociative states -that I also have no memory of- ditto lasting for hours.
     
    blackemerald1 likes this.
  4. Nessa7

    Nessa7 Well-Known Member Donated

    567
    1,343
    543
    The doctor's office is unavailable. I tried talking to the nurse advice line, but I ended up getting someone that did a speech about how I should go to the ER if I wanted to and immediately started trying to send an ambulance.

    It doesn't really seem like that much of an emergency to me. I pieced together one of those missing periods of time, and I didn't do anything out of the ordinary. I'm with other people, so I don't know that I could get up to all that much.
     
    blackemerald1 and Esterio like this.
  5. EveHarrington

    EveHarrington _______ in progress. Premium Member

    9,528
    21,902
    11,538
    Is it a med you need to wean off of? I think my friend just stopped taking it as many sleep meds you don’t need to taper. I don’t know if the hospital could really do anything other than tell you to stop taking it.
     
  6. Nessa7

    Nessa7 Well-Known Member Donated

    567
    1,343
    543
    I'm only taking half of the lowest dose now. I was prescribed between half a pill and two pills. It doesn't seem like I would really need to wean off of it, but I'm going to just keep taking it until Monday.

    They were so pushy about it that I was doubting myself. I didn't really think that there was much that the hospital could do for me, either.
     
    EveHarrington likes this.
  7. EveHarrington

    EveHarrington _______ in progress. Premium Member

    9,528
    21,902
    11,538
    I didn’t mean to sound like I was giving medical advice.....pretty much all of my meds are sedating. Psych meds and headache meds and kidney meds and muscle relaxer meds, oh my! Put any two together and I can turn into a space cadet. My most recent med addition is piggy backing on my mood stabilizer and I have dissociation like symptoms. The mood stabilizer has to stay, so the new med has to go. (I was near the end of the bottle anyway.) I was just speaking based on my own experiences, being that if a med is causing cognitive issues, it’s something to monitor and consider coming off of, but doesn’t necessarily rise to the level of ER urgency.
     
  8. seabadger

    seabadger New Member

    15
    15
    3
    I was on trazodone for a few months. It causes massive brain fog and cognitive issues. They wear off when you stop taking the trazodone. Mirtazapine, amitryptiline, I tried them too and they do the same thing. Do you take fish oil?
     
  9. joeylittle

    joeylittle ˁ˚ᴥ˚ˀ All howl, no bite Administrator Generous $250+

    11,909
    31,056
    25,983
    @Nessa7 - wondering how you’re doing. Was your psychiatrist helpful?
     
  10. Nessa7

    Nessa7 Well-Known Member Donated

    567
    1,343
    543
    She took me off the Trazadone and things have been kind of mixed. I napped constantly for a few days and then the hypervigalance and anxiety kicked in. I haven't lost any more time, but I noticed today that I seem to be scared to really test my ability to concentrate. I have an appointment with my general practitioner to see if there are any tests that he wants done in a few weeks. I'd say that I'm doing better overall, but going to only taking an antidepressant is a big adjustment.
     
    blackemerald1 and joeylittle like this.
  11. joeylittle

    joeylittle ˁ˚ᴥ˚ˀ All howl, no bite Administrator Generous $250+

    11,909
    31,056
    25,983
    Do you mind if I ask, what was the trazadone meant to address?

    I believe it was said up-thread, many meds meant to help manage extreme anxiety, startle, hypervigilance, etc., will create some fog. But in my experience, trazadone is on the stronger end of that spectrum. I’m wondering if you’ve tried anything else, or if there’s anything you’d be curious to know about?

    Also - how are things going on the cognitive side of managing symptoms, in the bigger picture?
     
    Nessa7 and blackemerald1 like this.
  12. Nessa7

    Nessa7 Well-Known Member Donated

    567
    1,343
    543
    The trazadone was meant to address anxiety. I was experiencing increased free-floating anxiety. I also have panic disorder and generalized anxiety disorder. From my understanding, the main reason she chose trazadone is my skin picking. It was increasingly a problem at night, and the trazadone was actually pretty effective at that.

    Right now, the usual PTSD anxiety symptoms that were less of a problem before because of the trazadone and higher dose of vistaril are back. I'm experiencing increased startle reflexes, which has led to some of the worst isolation that I've ever experienced. I'm easily overwhelmed by sensory information.

    I've tried very few medications. Until recently, I was a pretty easy patient. I've only taken citalopram, lexapro, vistaril, trazodone, topiramate, and a few different generic and non-generics of xanax. I had few complaints about the citalopram, but I was switched to Lexapro because they thought that I'd have the same benefits with less side effects, which has seemed to be how things worked out. I took the vistaril for quite a long time, and my previous psychiatrist kept raising it as it got less effective. I haven't been a fan of xanax, but I'll take one to make it through a medical exam. The topiramate didn't seem to do anything other than make me really dehydrated.

    I don't really have any ideas about what to do from here, but my t has mentioned zoloft.

    On the cognitive side, I'm doing quite a lot at the moment. Each week, I have two groups, a one-on-one therapy session, and a meeting with my case manager. I have been taking a break from progressive meditation until I chill out and the instructor I'm more comfortable with is back.

    As far as the skin picking goes, I found a therapist with a lot of experience treating it. I've been working on habit reversal training, but when I went off the trazadone my skin picking went out of control. I'm doing some of the things that have been successful in the past, but my options are more limited because right now everything is a cue to start picking at my skin.
     
Loading...
Similar Threads - Trazodone losing need
  1. digger
    Replies:
    3
    Views:
    371
Show Sidebar